Alert archive / Florida / Flash Flood Warnings in 2024
Flash Flood Warning 19, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Oct 6, 2024, 10:07 AM EDT for Miami-Dade County, Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2024, 10:07 AM EDT (14:07 UTC)
- Expired
- Oct 6, 2024, 3:15 PM EDT
- In force
- 5 hr
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 14 km from the middle of the area, began a volume at 14:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 2.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.9
The text
As transmitted.
535
WGUS52 KMFL 061407
FFWMFL
FLC086-061715-
/O.NEW.KMFL.FF.W.0019.241006T1407Z-241006T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
1007 AM EDT Sun Oct 6 2024
The National Weather Service in Miami has issued a
* Flash Flood Warning for...
Central Miami-Dade County in southeastern Florida...
* Until 115 PM EDT.
* At 1007 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen over this area during the last couple of hours.
Additional rainfall amounts of 2 to 4 inches are possible in the
warned area with the ongoing training of the heavy rains. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Homestead, Homestead Miami Speedway, Black Point, The Redland,
Homestead Base, Naranja, Leisure City, Princeton, Homestead
Bayfront Park, Goulds, Cutler Bay and South Miami Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2540 8046 2558 8045 2559 8044 2558 8030
2536 8032
FLASH FLOOD...RADAR INDICATED
$$
BAXTER4 follow-up statements
860
WGUS72 KMFL 061437
FFSMFL
Flash Flood Statement
National Weather Service Miami FL
1037 AM EDT Sun Oct 6 2024
FLC086-061715-
/O.CON.KMFL.FF.W.0019.000000T0000Z-241006T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Miami-Dade FL-
1037 AM EDT Sun Oct 6 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM EDT THIS
AFTERNOON FOR CENTRAL MIAMI-DADE COUNTY...
At 1037 AM EDT, Doppler radar continue to indicate training of heavy
rains across the warned area. Between 3 and 6 inches of rain have
fallen. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Homestead, Homestead Miami Speedway, Black Point, The Redland,
Homestead Base, Naranja, Leisure City, Princeton, Homestead
Bayfront Park, Goulds, Cutler Bay and South Miami Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2540 8046 2558 8045 2559 8044 2558 8030
2536 8032
FLASH FLOOD...RADAR INDICATED
$$
BAXTER937
WGUS72 KMFL 061502
FFSMFL
Flash Flood Statement
National Weather Service Miami FL
1102 AM EDT Sun Oct 6 2024
FLC086-061715-
/O.CON.KMFL.FF.W.0019.000000T0000Z-241006T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Miami-Dade FL-
1102 AM EDT Sun Oct 6 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM EDT THIS
AFTERNOON FOR CENTRAL MIAMI-DADE COUNTY...
At 1102 AM EDT, Doppler radar continues to indicate heavy rains
developing south of the Flash Flood Warning. These heavy rains will
continue to move northward into the warning area. Additional
rainfall amounts of 1 to 3 inches are possible in the warned area
with the heavy rains on top of the already 3 to 6 inches that fell
during the last couple of hours. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Homestead, Homestead Miami Speedway, Black Point, The Redland,
Homestead Base, Naranja, Leisure City, Princeton, Homestead
Bayfront Park, Goulds, Cutler Bay and South Miami Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2540 8046 2558 8045 2559 8044 2558 8030
2536 8032
FLASH FLOOD...RADAR INDICATED
$$
BAXTER265
WGUS72 KMFL 061539
FFSMFL
Flash Flood Statement
National Weather Service Miami FL
1139 AM EDT Sun Oct 6 2024
FLC086-061715-
/O.CON.KMFL.FF.W.0019.000000T0000Z-241006T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Miami-Dade FL-
1139 AM EDT Sun Oct 6 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM EDT THIS
AFTERNOON FOR CENTRAL MIAMI-DADE COUNTY...
At 1139 AM EDT, Doppler radar indicated that 3 and 7 inches of
rainfall has occurred from the from the earlier heavy rains. Another
area of heavy rains have developed south of the warning area which
will move northward into the warning area during the next hour or so
with additional rainfall amounts of 2 to 4 inches. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Homestead, Homestead Miami Speedway, Black Point, The Redland,
Homestead Base, Naranja, Leisure City, Princeton, Homestead
Bayfront Park, Goulds, Cutler Bay and South Miami Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2540 8046 2558 8045 2559 8044 2558 8030
2536 8032
FLASH FLOOD...RADAR INDICATED
$$
BAXTER759
WGUS52 KMFL 061658
FFWMFL
FLC086-061915-
/O.EXT.KMFL.FF.W.0019.000000T0000Z-241006T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
1258 PM EDT Sun Oct 6 2024
The National Weather Service in Miami has extended the
* Flash Flood Warning for...
Central Miami-Dade County in southeastern Florida...
* Until 315 PM EDT.
* At 1258 PM EDT, Doppler radar indicated that the heavy rain across
the warned area has ended. However, between 3 and 7 inches of rain
have fallen from the earlier heavy rains. There could also still
be redevelopment of heavy rains during the next couple of hours
which can produce another 1 to 3 inches of rainfall. Any
additional rainfall can lead to flash flooding. Therefore, the
Flash Flood Warning has been extended until 3:15 PM EDT this
afternoon.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Homestead, Homestead Miami Speedway, Black Point, The Redland,
Homestead Base, Naranja, Leisure City, Princeton, Homestead
Bayfront Park, Goulds, Cutler Bay and South Miami Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2540 8046 2558 8045 2559 8044 2558 8030
2536 8032
FLASH FLOOD...RADAR INDICATED
$$
BAXTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Oct 6, 9:53 AM EDT, 14 minutes earlier.
Area forecast discussion, Oct 6, 9:53 AM EDT, 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
953 AM EDT Sun Oct 6 2024
...New UPDATE...
.UPDATE...
Issued at 749 AM EDT Sun Oct 6 2024
Latest morning radar data was showing large rainbands entering
the Gulf waters of SoFlo, while a few rounds of heavy rain are
moving across Miami-Dade and Broward counties. Storm steering
flow is veering to the S, or SSW, with cells moving in a SSW to
NNE direction in general. This may contribute to having multiple
rounds of showers over the same locations along the Atlantic metro
areas at times. MFL sounding data from the 12Z package was
depicting a very moist vertical profile, along with 2.40 inches
of PWATs. This synoptic setup will keep in place favorable
conditions for showers to develop through the rest of today.
Thus, a Flood Watch remains in effect for the entire area.
&&
.SHORT TERM...
(Today through Monday)
Issued at 252 AM EDT Sun Oct 6 2024
The next two days have the potential to be significantly wet across
South Florida. An area of cyclonic rotation or weak area of low
pressure off to the NE of what is now Tropical Storm Milton is
producing a complex of rain showers and thunderstorms. As the day
progresses on Sunday and heading into Sunday night, this swath of
moisture (PWATs exceeding 2.5 inches which is above the 90th
percentile for this time of year) and instability will approach
the Central and South Florida regions with the low level
convergence zone likely to situate itself over the east coast
corridor. Additionally, South Florida will be under the right
entrance region of the upper level jet streak, which will provide
upper-level divergence and thus additional convective support.
Temperatures aloft will be on the warmer side (about -3 degC at
500mb) which hints at low lightning chances even with an abundance
of rain. This cyclonic zone will start to break down on Monday
but will linger and produce more widespread rain throughout the
day on Monday along with a lingering shortwave trough in the area.
Overall, anticipated QPF for the Sun-Mon time frame is around 2-4
inches with localized amounts of up to 6+ inches possible. A Flood
Watch is in effect beginning late Sunday morning and extending
through the short term period. It is important to note that this
initial round of rain is not directly associated with Tropical
Storm Milton. Any rain from Milton will happen later in the work
week.
&&
.LONG TERM...
(Monday night through Saturday)
Issued at 252 AM EDT Sun Oct 6 2024
**TS Milton Will Strengthen, Likely Make Landfall Across Gulf Coast
of Florida**
**Heavy Rainfall Expected: Widespread Swath of 5-8 Inches for South
Florida**
A broad envelope of deep tropical moisture will become zonally
elongated over the eastern Gulf of Mexico. Simultaneously, several
upper level impulses will traverse the mean steering flow and result
in a gradual veering and cyclonic/convergent transition of winds
within the boundary layer. This will result in a favorable setup for
widespread rainfall, which may be heavy at times and could lead to
flash flooding through early to middle portions of next week.
Precipitable water indices (PWAT) as high as 2.3 - 2.6 inches is
near the 98-99th percentile for atmospheric moisture content this
time of year, and the steady isentropic ascent over this period will
allow for a prolonged period of rainfall through Wednesday, with few
intermittent bouts of dry conditions in between. Expected rainfall
totals from Sunday night through Wednesday are around 5 to 8 inches,
with isolated totals of 10+ inches possible. A Flood Watch is in
effect, as antecedent rainfall totals of several inches have already
accumulated over portions of metropolitan Palm Beach and Broward
Counties. There is a low-end chance that isolated locations could
experience significant freshwater flooding over the next several
days (particularly Monday/Tuesday), though the sporadic and chaotic
nature of convection in the tropics/sub-tropics makes it too
speculative to determine which exact locations may be most
vulnerable in terms of receiving the greatest rainfall totals.
As of now, Tropical Storm Milton sits in the SW Gulf of Mexico. This
system is forecast to strengthen into a hurricane and will likely
make landfall along the west coast of Florida. A short-wave trough
will eject southward into the eastern Gulf of Mexico and likely
phase with the system at some point, perhaps allowing for some
extratropical characteristics as the system makes landfall along the
western coast of Florida. Regardless of the exact hybrid nature of
the storm, Milton may bring significant impacts to the region and
the west coast of Florida as a whole. The primary concern aside from
the aforementioned heavy rainfall will be the potential for
significant, potentially life threatening storm surge values for
coastal portions of Collier and Mainland Monroe Counties, as the
angle of approach and strength of the system could allow for
devastating storm surge to impact these locations. With that being
said, there exists a reasonable bit of uncertainty on where the
exact landfall point will be, with model solutions ranging as far
north as Citrus/Hernando County, and as far as south Mainland Monroe
County. It is crucial to mention that regardless of the exact
landfall point, this system could be a significant storm surge
producer for coastal portions of southwest Florida, so it is
absolutely paramount for communities in these coastal locations to
monitor and prepare accordingly.
Towards the middle/end of next week following Milton's departure
into the western Atlantic waters, a strong/expansive ridge of high
pressure is forecast to dominate the eastern CONUS, with a surface
high pressure centered over the Appalachian Mountains. South Florida
will likely be within the southern quadrant of this feature, with a
mean NE/ENE flow prevailing across the region. This may be a timely
and much needed start to the dry season, though some uncertainty
remains regarding the distinction and separation of air masses.
Nevertheless, a much quieter period appears in store in terms of
sensible weather.
&&
.AVIATION...
(12Z TAFS)
Issued at 720 AM EDT Sun Oct 6 2024
Periods of MVFR/IFR expected today with numerous showers and
embedded thunderstorms through much of the day. Uncertainty
remains in the overall timing of restrictions, with heavy rainfall
the main driver of lower vis and cigs. Tempos are in place for the
time frame with better chances of impacts and will be amd as
necessary. Winds will generally be easterly 10-15kts through the
day.
&&
.MARINE...
Issued at 252 AM EDT Sun Oct 6 2024
Generally moderate easterly winds will prevail across the area
waters through Sunday and Monday around 10-15kts, with seas in the
Atlantic waters around 3-4 ft as swell continues to move in from the
north. Periods of rain are likely over the next couple days with
some embedded thunderstorms possible, and may result in locally
higher winds and seas.
&&
.BEACHES...
Issued at 252 AM EDT Sun Oct 6 2024
There is a high risk for rip currents for the Palm Beaches today
while remaining moderate for the Miami and Broward beaches as
onshore flow persists. Moderate amplitude northerly swell will
continue to move in heading into next week which will keep the rip
current risk elevated.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 85 75 83 75 / 80 70 80 70
West Kendall 86 75 84 74 / 80 70 80 70
Opa-Locka 86 76 84 75 / 80 70 80 70
Homestead 86 76 84 75 / 80 80 80 70
Fort Lauderdale 85 74 82 75 / 80 80 80 70
N Ft Lauderdale 85 74 82 75 / 80 80 80 70
Pembroke Pines 87 77 85 76 / 80 70 80 70
West Palm Beach 84 74 82 75 / 80 70 80 70
Boca Raton 86 74 83 75 / 80 80 80 70
Naples 84 74 82 75 / 90 70 70 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Thursday morning for FLZ063-066>075-168-
172>174.
High Rip Current Risk through Monday evening for FLZ168.
AM...None.
GM...None.
&&
SHORT TERM...Redman
LONG TERM....SRB
AVIATION...17Hazardous weather outlook, Oct 6, 3:18 AM EDT, 6 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 318 AM EDT Sun Oct 6 2024 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 070730- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 318 AM EDT Sun Oct 6 2024 ...High Risk of Rip Currents: Palm Beaches... ...Increasingly Widespread Showers and Thunderstorms Today... ...Flooding Possible For Coastal Locations, Especially East Coast... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Today and tonight. Thunderstorms: Widespread showers and embedded thunderstorms are expected to develop across the region today. Lightning, gusty winds, and locally heavy rainfall will be threats with any storms. Flooding: Widespread showers and thunderstorms will pose a risk for excessive rainfall and flooding potential on Sunday, especially along the east coast of South Florida where the most conducive conditions are. Rip Currents: There is a high risk for rip currents along the Palm beaches today. A moderate risk exists along the remainder of the east coast beaches. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Numerous showers and thunderstorms will be possible through the middle of next week. There will be a risk of heavy rainfall and flooding next week as Tropical Storm Milton strengthens and approaches the central Gulf coast of Florida next week. Wind gusts in excess of 40 mph will be possible in the mid to late week period. The risk for rip currents will remain elevated for the Atlantic beaches the rest of the weekend and into next week as onshore flow persists and northerly swell builds in. Beach conditions along the Gulf Coast will deteoriate towards the middle of the week as surf increases out ahead of Tropical Storm Milton. Hazardous marine conditions will develop across all local waters towards the middle of the week as winds and seas increase out ahead of Tropical Storm Milton. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 8:09 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Oct 6, 9:20 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Oct 6, 11:28 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Oct 6, 12:27 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Oct 6, 1:03 PM EDT | Special Marine Warning | MFL | 42 min | |
| Oct 6, 1:49 PM EDT | Special Marine Warning | MFL | 56 min | |
| Oct 6, 2:01 PM EDT | Special Marine Warning | MFL | 49 min | |
| Oct 6, 2:40 PM EDT | Special Marine Warning | MFL | 65 min | |
| Oct 6, 3:30 PM EDT | Special Weather Statement | MFL | Collier | 30 min |
| Oct 6, 3:41 PM EDT | Special Marine Warning | MFL | 34 min | |
| Oct 6, 3:55 PM EDT | Special Marine Warning | MFL | 50 min | |
| Oct 6, 4:12 PM EDT | Special Weather Statement | MFL | Palm Beach | 33 min |
| Oct 6, 5:22 PM EDT | Special Weather Statement | MFL | Monroe | 23 min |
Nearby
Flash Flood Warnings in Florida, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.